Hail, Cheyenne
- When
- June 12, 6:02 PM MST
- Where
- Cheyenne County, 15 mi NW of Wild Horse
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.967, -103.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 12, 12:15 PM MST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 115 PM MDT WED JUN 12 2002 CHALLENGES ARE EXTENT AND COVERAGE OF TSRA ACTIVITY AGAIN TONIGHT AND CHANCES FOR PRECIP LATE THU IN FAR EAST CO. CURRENTLY DEW POINTS IN NW KS IN THE 60S. THIS COMBINED WITH TEMPS RISING INTO THE 80S AND MANY LEFT OVER BOUNDARIES RESULTING IN TSRAS POPPING AT THIS TIME. COULD BE ACTIVE AFTERNOON WITH ADDITIONAL BOUNDARIES IN AREA. SITUATION HERE MUCH THE SAME AS TUE. VERY LITTLE CHANGE ALOFT IN EITHER HTS OR TEMPS. MOST SIGNIFICANT CHANGE IS CONTINUED INCREASE IN LOW LEVEL MOISTURE AND ITS DEPTH. AS AVN DID WELL ON BIG PICTURE ON LAST TWO DAYS AND MESOETA DID VERY WELL WITH POPS VIA THE THETAE RIDGE DISPLAY WILL GO WITH MIX IN SHORT TERM AND AVN THEREAFTER. AFTER THU AS BIG UPPER LOW (NOW ON TRACK NORTH OF ND) MOVES INTO GREAT LAKES NORTHWEST FLOW SETS IN STRONGLY. THIS COMBINES WITH SFC HIGH RIDGING SOUTHEAST FROM MT TO FINALLY PUSH MOST MOISTURE OUT OF CWA TO SE AND E. TONIGHT MESOETA SHOWING THETAE RIDGE MAXING FROM NW TO SE (VICE W-E LAST NIGHT). HOWEVER NOTED BOUNDARIES IN AREA WILL CONTINUE TO COMPLICATE PATTERN. ALSO MID LEVEL S/W AND UPPER JET MAX MOVE FROM NW TO SE ACROSS CWA DURING NIGHT. SO WILL GO WITH SCT TO SOME LIKELY POPS OVER MUCH OF CWA WITH STRONGER STORMS NOTED POSSIBLE IN S 2/3RDS OF CWA. WILL GO ABOVE GUID SLIGHTLY FOR LOWS FOR ANOTHER NIGHT AS MOIST AIR SLOW TO DEPART TO E AND SE. THU COOLER AND DRIER AIR BEGINS TO MOVE INTO CWA FROM NORTH. HOWEVER ANOTHER BUT WEAKER S/W MOVES SW THRU UPPER FLOW OVER E CO. WILL GO SLIGHT CHANCE THERE FOR EVENING. GUID TEMPS IN 70S LOOK GOOD. THU NIGHT/FRI AM STILL LOOKS TO BE COOLEST NIGHT WITH LOWS FROM MID 40S TO MID 50S. FRIDAY SLIGHTLY WARMER THAN THU WITH LOTS OF SUN AND DRY. SAT AND SUN LEE TROUGH AND SOME RETURN COMBINE WITH S/W IN NW FLOW TO BRING CHANCE TSRAS. ANOTHER COLD FRONT MOVES THROUGH DURING DAY SUN BRINGING MAX CHANCE FOR SHRAS/TSRAS. MON AND TUE DRY UNDER INFLUENCE OF SFC HIGH. TEMPS SLOWLY RETURNING TO NORMAL. WED RETURN FLOW AND LEE TROUGH BRING RETURN OF MUCH WARMER TEMPS AND CHANCES FOR AFTERNOON AND EVENING TSRAS. .GLD...NONE. RJC
COZ091-092-130500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 530 PM MDT WED JUN 12 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN COLORADO UNTIL 11 PM MDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH # 421 FOR CHEYENNE AND KIT CARSON COUNTIES IN EASTERN COLORADO. HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN AND NEAR THE WATCH AREA. && TABER
The Pueblo radar (KPUX), 102 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306516.